Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


SUSTIVA
Nov 7, 2006

I have been taking Sustiva and Kivexa since May this year. Since August I am suffering with terrible soreness of the skin on the feet with chronic pain as if walking on glass! In addition to this I am experiencing tingling and numbness in both feet and hands. My doctors seem unconcerned but I am barely able to walk. Any suggestions please?

Response from Dr. Conway

Traditionally, we do not think of neuropathy as being a side effect of any of the medications you are taking, except for perhaps the abacavir component of Kivexa. Even there, we would not be seeing this terribly often. There are a number of other causes of peripheral neuropathy that you could be discussing with your doctor, and these can be figured out with blood tests and other tests. If nothing comes up, then you might want to discuss getting off the abacavir, but I would certainly want to confirm that this is, indeed, neuropathy and that it is not being caused by something else before I considered changing your treatment.



Previous
Hemmorrhoids
Next
BLOOD IN VOMIT

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement